It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


[B]Thanks so much [I]everyone[/I] for your replies...[/B]

[B]NotPerky[/B] - Darvon (also called Propoxyphene) is highly addictive, as I can attest to. I've heard that it also falls into the opiate category but I'm not certain. It's typically prescribed for migraines. Somehow I think the Drs look at it as a lesser addictive drug than oxy and the like, so they tend to prescribe it more freely. I've used it extensively over the past 25 years to the tune of an avg 10 - 12 65mg caps a day. One known side effect is that it can cause serious stomach ulcers and it's only by the grace of God that I've had no problems there. I can tell you though, that the taste is the most incredibly bitter taste I've ever encountered. Even a tiny granule on your tongue (or a burp after swallowing one:o) will be tasted for a long time ..horrible! With something so potent I can only imagine what it's doing to a person's digestive system (think Draino)! I do wish you well with your taper efforts. I'm beginning to look into Suboxone. Perhaps that might be a good alternative for you as well? Thanks for your kind remarks and hang in there.

[B]trtorise[/B] - It's unbelievable the medical problems you've been through. My heart goes out to you. Makes my little ol' lumbar surgery look like a cake walk. But the worst break is that you had to lose 14 yrs of sobriety over it. It's not easy living with pain. It effects your entire life. Ya know, after covering up my pain for all these years, I have a feeling that the pain is not really as bad as it used to be anymore. Otherwise I would have been feeling it when I went into Fentanyl w/d. Perhaps that will happen with you in time. I also gave up cigarettes just 2 weeks ago and it was a breeze compared to drug w/ds. No comparison! Please take care of yourself, I'll be pulling for you.

[B]56789[/B] - Actually I have been researching Suboxone. There seems to be two schools of thought on it: Some report that it saved their life and the transition was a breeze w/ no w/d symptoms (if used in proper dosage). On the other hand, I'm reading that sub is highly addictive with a long half life as well and the w/d is hell. It's those reports that bother me. If it's so addictive, aren't you just trading one addiction for another? (basically that's all I'm doing right now with the Fentanyl-to-Darvon) If I could be assured of a w/d free detox I'd be using Suboxone right now. Still researching. Did your friend have bad w/d from it? I may look into counseling but honestly, I'm the type of person that if I actually get clean, the thought of going back to dependency would scare the hell out of me. I have a strong will power once I make up my mind. I'd avoid it like the plague. Thanks for your reply, Scott.

[B]brianpain33[/B] - You can say that again! Getting off the Fentanyl patches has been a nightmare.:eek: On hindsight, your advice of tapering would have been easier but I'm about 9 days into it now with no patch so I don't think I better look back. (I'm aware that the gel-filled patches cannot be cut in half - great advice to anyone considering it). The problem I'm finding is that going back on the Darvon is really a poor substitute. I'm still going through w/ds anyway, although not as bad as it would be CT. Seems I pop a few pills, it take 20 - 30 min to feel "normal" again, then within 2 hours my entire body is jittery inside and I'm not functioning mentally or physically. I try to stand firm and watch that clock like a hawk till my next scheduled dose. So I'm spending a lot more time feeling rotten than normal. up/down/up/down Do you suppose that I should up my dosage a bit, perhaps dosing every 2 hrs? What is so beautiful about the patch is that you get 2-3 days of nice even sailing without thinking of dosing. I have a feeling that the extent of time I've been using pain killers has created a situation that will require a very gradual detox. Part of me wants to get it over with quickly. I just want to be back to my old self again asap. What mg are you on? I was on 75. I hope you're able to get off them eventually, they're SO addicting. Tapering would definately be advisable. What are your thought on Suboxone? Thanks for your reply, Brian.

~Barb~





All times are GMT -7. The time now is 07:29 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!